Copyright © 2017 Tri-State Hearing Convention - All rights reserved
46th Annual Tri-State Convention
March 1st –March 4th, 2018
Hyatt Regency Lake Washington - Renton, WA
Many top quality education seminars are offered and our exhibit hall will be full of exhibits. In addition, check out the fun social events
planned for your enjoyment.
Thursday – March 1st, 2018
3:00 - 8:10pm
Registration Office Open
6:00 - 8:00pm
Class Session “A”
8:00 - 9:00pm
(Hors d’oeuvres, wine, microbrew & soft drinks)
Friday - March 2nd, 2018
7:30am - 6:30pm
Registration Office Open
8:30 - 10:30am
Class Session “B”
10:30 - 10:45am
11: 00 - Noon
State Society Meetings
12:30 - 1:30pm
1:45 - 3:45pm
Class Session “C1 & “C2”
4:00 - 6:00pm
Class Session “D”
Saturday - March 3rd, 2018
7:30am - 6:00pm
Registration Room Open
8:30 - 10:30am
Class Session “E”
Class Session “F”
12:45 - 2:00pm
2:00 - 6:00pm
Exhibit Hall Open
2:00 - 4:00pm
Class Session “G”
(in exhibit hall)
4:00 - 6:00pm
Hors d’oeuvres, wine & microbrew
(in Exhibit Hall)
& closure of silent auction tables.
Sunday - March 4th, 2018
Board of Directors Meeting
2018 Convention Highlights
Join us as the Tri-State participants gather to meet and greet before the event. All the crew of Tri-State and sponsoring exhibitors want
to welcome you to our 46th Annual convention by enjoying some wine, micro beers and appetizers at 8:00pm Thursday night.
SILENT AUCTION / LIVE AUCTION
Do you have a hidden talent you want to share? Bring it and donate to the silent or live auction. Pick up some super colossal deals on
items you need or want for your office. Donated items will be on display in the Exhibit Hall with a silent auction bid sheet. Bidding will be
brisk and the highest bid will take home the item or certificate. Money collected will benefit all of us by allowing Tri-State to keep our
registration fees as low as possible.
The Hyatt Regency Lake Washington 1053 Lake Washington Blvd N, Renton, WA 98056, has set up a web-based reservation site
called “Passkey”, it is an electronic reservations interface that is customized for our event. Click [HERE], and click on “Attendee” for
guest type, then follow the prompts to make a reservation. Room rates are: $159 Standard King. $169 Standard 2 Queen beds. $189
Partial Lake View. Hotel phone number is 425-203-1234, if you call be sure to inform them that you are with the Tri-State Hearing
Convention & ask for our group rate. To insure the group rates reservations must be made no later than February 7, 2018. Reserve
early to secure the best room rate and selection.
EXHIBIT HALL CLASS SESSION G
You will receive credit after asking 3 questions to each participating exhibitor. They will give you the answer and you will write them in
your book, you will then receive a signature on the back of your book, it must be completed and turned into a proctor to receive credit.
You will not be allowed to leave the exhibit hall during this class.
Tri-State is offering a 15% discount to companies paying for five or more attendees on one check. Please mark your discount on the
Two delegates represent each state:
133 N Van Buren
307 S Main Street
Moscow, ID 83843
Moscow, ID 83843
1142 Willagillespie Rd Ste 20
1024 Baker Street
Eugene, OR 97401
McMinnville, OR 97128
830 E 8th Street
1311 S Union Ave Ste 102
Pt Angeles, WA 98363
Tacoma, WA 98405
Executive Director and Tri-State’s official mailing address:
7616 139th Street Ct E Email:
Puyallup, WA 98373
INFORMATION REGARDING CONTINUING EDUCATION CREDITS FOR STATE LICENSING
All classes offered are:
Each hour in class equals one credit. Most classes offered are two hours in length for two credits.
Approved by International Hearing Society’s educational division, IHS
Approved by the State of Oregon Licensing Board
A total of 14 hours of credit is available at this convention
THURSDAY, March 1st, 2018 _______________________________________________________________
6:00-8:00pm - 2HRS - IHS & OREGON APPROVED
Session A: “Speech In Noise: From Evaluation to Validation”
Instructor: Wendy Switalski AuD, Sr. Market Development Manager, Otometrics/Audiology Systems
Description: Both prior to and following the use of hearing instruments, the greatest hearing difficulties that our clients report involve
understanding speech in background noise environments. Providers have a great tool in Speech-In-Noise testing, which is now readily
available and often integrated into instrumentation. This presentation will provide an overview of speech-in-noise tests and highlight the
ease of administration.
A secondary focus will be on the need for post-fitting validation procedures, which often include speech-in-noise testing. These
measures are sometimes overlooked in the fitting process, with the focus more commonly placed on hearing instrument programming,
real-ear verification and counseling. It is just as important to assess the actual benefit that the patient receives, which is measured in the
FRIDAY, March 2nd, 2018 __________________________________________________________________
8:30 - 10:30am - 2HRS - IHS & OREGON APPROVED
Session B: “Family Centered Care”
Moderator: Christopher W. Bailey, Specialty Business Manager Phonak, LLC.
Description: This course discusses the involvement of the family member through the patient journey with an initiative to better serve
our patients and their families. The course uses real life clinical situations along with a broad research on the topic and measurable
results for patient care relative to hearing care professionals.
1:45 - 2:45pm - 1HR - IHS & OREGON APPROVED
Session C1: “Infection Control in the Hearing Aid Office”
Instructor: Tammy L. Miller, Director of Training, Costco Wholesale
Description: This course will provide a review of the importance of precautionary work practice controls to minimize the spread of
infectious disease in the hearing aid office. Common myths and misconceptions will be addressed as well as best practices for
protecting hearing healthcare professionals and the patients/clients they serve from risk.
2:45 - 3:45pm - 1HR - IHS & OREGON APPROVED
Session C2: “Captioned Telephone Service 101”
Instructor: Hansen Phangia, National Accounts Manager, CaptionCall
Description: Participants will be able to identify eligibility requirements from the FCC to receive a captioning phone. Participants will be
able to demonstrate the functionality of the CaptionCall phone, CaptionCall Mobile and CaptionCall service. Participants will be able to
discuss how to submit a Professional Certification form.
4:00 - 6:00pm - 2HRS - IHS & OREGON APPROVED
Session D: “Innovate with Empathy to Improve Hearing Healthcare”
Instructor: Aaron C. Jones, AuD, MS, CCC-A, Director of In-clinic Success, Unitron
Description: The rapidly changing healthcare landscape requires that hearing healthcare providers re-think the way they do business.
Forces like managed care, over-the-counter competition and healthcare consumerism are inexorable. But providers can thrive by using
‘design thinking’, which is based on empathy, to deliver their services and products in a highly patient-centered way. This proven
approach to product innovation is equally applicable to innovation in hearing healthcare services. Patients, hearing healthcare providers
and their businesses can all benefit from design thinking.
SATURDAY March 3rd, 2018 ______________________________________________________________
8:30 – 10:30am - 2HRS - IHS & OREGON APPROVED
Session E: “Worried About Un-Bundling?: Learn How To Turn Your Services Into Products Customers Want”
Instructor: Tina M. Soika, President, American Hearing Associates
Description: Whether you decide to bundle or un-bundle, you will be called upon more and more frequently to provide and charge for
services which are not bundled into the sale of a hearing aid. This course will explore how to charge for those services, how to think
about those services, and about how to present those services in a way that makes them more appealing to customers.
10:45- 12:45 - 2HRS - IHS & OREGON APPROVED
Session F: “The Inside Scoop on the External Ear”
Instructor: Chris Gustafson, AAS, ACA, BC-HIS
Description: The attendees will have a better understanding of what they are seeing while examining the external ear and learn the
terms associated with the anatomy. Being able to identify any “red flags” for referral and learn about the acoustics of the external ear
and how that applies to fitting hearing aids.
2:00 – 4:00pm - 2HRS - IHS & OREGON APPROVED
Session G: “Passport to Better Hearing”
Instructor: Manufacturer Representatives
Description: The Passport to Better Hearing will have specific questions provided by the manufacturer’s representatives for the class
participants to ask and get the answers in regards to new technology.
You will need a Class Card to receive the Passport Book. The participants are not allowed to leave the exhibit hall during the
two hour class. The rules for CEU's will be followed like all other classes